Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 24, 2021, 2:10 PM MDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 2:10 PM MDT (20:10 UTC)
- Expired
- Jun 24, 2021, 2:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Pueblo, CO
The radar
The Grand Junction radar (KGJX), 154 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS85 KPUB 242010 SPSPUB Special Weather Statement National Weather Service Pueblo CO 210 PM MDT Thu Jun 24 2021 COZ064-066-242045- La Garita Mountains Above 10000 Ft CO- Saguache County West of Continental Divide Below 10000 Ft CO- 210 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAGUACHE COUNTY UNTIL 245 PM MDT... At 209 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles north of Creede, or 30 miles south of Gunnison, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Saguache County. LAT...LON 3817 10700 3825 10674 3804 10672 3805 10700 TIME...MOT...LOC 2009Z 258DEG 16KT 3810 10697 $$ Cohen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 11:52 AM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 24, 11:52 AM MDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1152 AM MDT Thu Jun 24 2021 .SHORT TERM...(Today and tonight) Issued at 419 AM MDT Thu Jun 24 2021 ...Thunderstorm activity increases today across southern CO... Active moisture plume extends across the region with a band of showers extending from southwest to north northeast across San Luis Valley, Northern Sangres, Fremont into Teller county ahead of a shortwave trough across western CO. Another wave is evident back across northwest AZ/southern UT and will be making its way northeastward into CO this afternoon and evening. Dew points have come up nicely out west with values in the 40s across the mountains and interior valleys. Lee trough across the southeast plains has kept enhanced westerly downslope flow with temperatures in the 70s to around 80 across the I-25 corridor as of 2-3 AM. Dew points are still in the upper 30s in these locations. For today...with forcing from shortwaves embedded in southwest flow...expect band of morning showers to shift eastward into the I- 25 corridor towards dawn, though high res models show them weakening as they move off into the adjacent plains after 12z. After a brief lull this morning...showers and thunderstorms will ramp back up again around noon over the mountains and spread east into the adjacent plains by early to mid afternoon. Frontal boundary which drops south of the Palmer Divide this morning stalls and mixes back northward to along a line from KCOS to Eads by 21z. Dew point recovery is lagging some behind the front with values in the 40s to lower 50s out east near the KS border by 21z. HREF mean CAPE show generally under 1000 J/kg though max values could be higher out east where higher dew points have a better chance of staying in. While soundings moisten today and thunderstorms are likely to be more in the wet variety...thunderstorms will still be predominantly high based across the majority of the southeast plains with gusty outflow winds up to 50 mph and lightning the primary storm risks. Better chance for severe thunderstorms will be across the far eastern counties this evening as the front makes another push southward. In fact, could see thunderstorms linger along and behind the front into the overnight hours across the plains though CAPE behind the front isn't all that great back towards the I-25 corridor. Will have to watch Kiowa, Bent, Prowers and Baca counties this evening as these areas are outlooked under a marginal risk for severe thunderstorms. While wind gusts to 60 mph look like the primary risk, couldn't rule out some hail up to 1 inch diameter across northeast sections of this area where CAPE will be greatest. Cold front moves through the region tonight which could keep isolated thunderstorms going past midnight across northern portions of the southeast plains. Otherwise, it will be another relatively warm night given the winds and increasing cloud cover, especially far eastern areas. Didn't stray too far from model blend for now. -KT .LONG TERM...(Friday through Wednesday) Issued at 419 AM MDT Thu Jun 24 2021 Main Forecast Concerns/Challenges: 1) Cold front passage Friday 2) Daily chance for thunderstorm activity 3) Increased flash flood potential for Sat? Friday...Upper level high pressure will be located over the Pacific NW on Fri, as a disturbance crossing the northern Rockies pushes a cold front south into Colorado. The initial cold front looks like it will arrive overnight Thu night into Fri morning, then the real push of colder air then arrives Fri aftn. Isolated to scattered showers are forecast across the central mts and Pikes Peak region though the morning, then by the aftn and eve frontal passage will greatly increase pcpn chances for all areas, including the eastern plains. Storms across the plains on Friday are expected to be stronger due to 1500-1700 j/kg of CAPE across the east, as well as very healthy 0- 6km bulk shear. Expect highs in the 70s for the high valleys, and mid 70s to mid 80s for the plains. Saturday through Monday...The blocking high over the Pacific NW remains in place and grows stronger, pushing into the Great Basin. Flow aloft across Colorado will become north to south, as a longwave trough is positioned over the midsection of the country. There will be enough lingering llvl moisture and support for a daily chance of showers and thunderstorms. The best chances will again be over the higher terrain, but convection potential will remain across the plains as well. QPF guidance indicates that there is an enhanced potential for burn scar flash flooding on Sat, so those areas will need to be closely monitored as the weekend nears. Temps are forecast to climb up into the 70s for most areas both Sat and Mon, but Sun looks like the coolest day of the extended period, with highs in the 60s for the high valleys, and mid 60s to mid 70s for the plains. Tuesday and Wednesday...Very little change to the overall pattern, as active weather continues. Plan on diurnal showers and thunderstorms across the higher terrain, with more isolated activity across the eastern plains. Temps will gradually warm as well, but are still expected to be cooler as compared to the scorching levels of the previous week. Moore && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1152 AM MDT Thu Jun 24 2021 Isolated to scattered thunderstorms can be expected at COS and PUB through the late afternoon and early evening hours, with the best chances of storms at the terminals being at COS between 20Z- 24Z. East to southeast winds of 10-15 kts can be expected at COS and PUB through the afternoon, with gusty variable winds of 30-40kts possible associated with thunderstorm outflows. Winds will become more north to northwest through the early evening, as a front moves across the eastern plains through the evening hours, with VFR conditions persisting through the taf period. VFR conditions expected at ALS through the taf period, with breezy west to southwest winds 15-20kts expected through the afternoon and evening hours. Will see isolated to scattered showers and storms move across the valley through the afternoon, however, will keep VCTS in the taf at this time. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...MOORE AVIATION...MW
Hazardous weather outlook, Jun 24, 11:10 AM MDT, 3 hours before
Hazardous Weather Outlook National Weather Service Pueblo CO 1110 AM MDT Thu Jun 24 2021 COZ058>089-093>099-251715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1110 AM MDT Thu Jun 24 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms can be expected across south central and southeast Colorado this afternoon and evening, with isolated thunderstorms continuing past midnight, especially across the plains north of Highway 50. The main risks with thunderstorms today will be gusty winds up to 50 mph, locally heavy rainfall and lightning. One or two strong to severe storms will be possible across the Palmer Divide and far eastern plains of Kiowa, Bent, Prowers and Baca counties with wind gusts up to 60 mph, and hail up to 1 inch possible through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a daily chance for thunderstorms to develop across the region through the extended period, with the main threats expected to be wind gusts to 45 mph, small hail and cloud to ground lightning. More widespread convection is anticipated for Friday and Saturday, and a few of the storms on Friday across the plains may become strong to severe, producing damaging wind gusts, large hail in excess of one inch in diameter, and even an isolated tornado. The flash flooding potential will be enhanced on Saturday for area burn scars, especially across the Junkins and Spring scars, as moisture levels rise across the region. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across the Palmer Divide and the far southeast plains. 23/23
In the hours before
Special weather statement, Jun 24, 1:01 PM MDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Pueblo CO 101 PM MDT Thu Jun 24 2021 COZ081-241915- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 101 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 115 PM MDT... At 101 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Woodland Park to near Crystola. Movement was northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Woodland Park, Green Mountain Falls, Crystola and Chipita Park. LAT...LON 3913 10504 3901 10491 3893 10501 3905 10514 TIME...MOT...LOC 1901Z 219DEG 9KT 3907 10508 3898 10497 Cohen
Special weather statement, Jun 24, 1:04 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
104 PM MDT Thu Jun 24 2021
COZ065-066-069-241930-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
104 PM MDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 130
PM MDT...
At 103 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Saguache, or 36 miles southwest of Decker Burn Scar,
moving northeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of central Saguache
County.
LAT...LON 3794 10640 3796 10653 3802 10655 3819 10634
3811 10615
TIME...MOT...LOC 1903Z 214DEG 13KT 3801 10640
CohenSpecial weather statement, Jun 24, 1:11 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
111 PM MDT Thu Jun 24 2021
COZ081-084-241945-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
111 PM MDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 145 PM MDT...
At 111 PM MDT, Doppler radar was tracking a strong thunderstorm near
Woodland Park, or 21 miles northwest of Colorado Springs, moving
northeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monument and Palmer Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3908 10486 3904 10509 3909 10510 3913 10506
3913 10492
TIME...MOT...LOC 1911Z 240DEG 9KT 3908 10505
CohenSpecial weather statement, Jun 24, 1:29 PM MDT, 41 minutes before
Special Weather Statement National Weather Service Pueblo CO 129 PM MDT Thu Jun 24 2021 COZ065-066-069-242000- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 129 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 200 PM MDT... At 129 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles south of North Pass, or 39 miles southwest of Decker Burn Scar, moving northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Saguache County. LAT...LON 3793 10657 3799 10659 3818 10635 3799 10622 TIME...MOT...LOC 1929Z 239DEG 11KT 3800 10648 Cohen
Special weather statement, Jun 24, 1:45 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
145 PM MDT Thu Jun 24 2021
COZ081-242015-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
145 PM MDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 215 PM MDT...
At 144 PM MDT, Doppler radar was tracking a strong thunderstorm
developing over Florissant, or 26 miles west of Colorado Springs,
moving northeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woodland Park, Florissant and Divide.
LAT...LON 3888 10530 3896 10532 3905 10524 3912 10511
3896 10500
TIME...MOT...LOC 1944Z 226DEG 14KT 3891 10530
CohenSpecial weather statement, Jun 24, 2:10 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 210 PM MDT Thu Jun 24 2021 COZ064-066-242045- La Garita Mountains Above 10000 Ft CO- Saguache County West of Continental Divide Below 10000 Ft CO- 210 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAGUACHE COUNTY UNTIL 245 PM MDT... At 209 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles north of Creede, or 30 miles south of Gunnison, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Saguache County. LAT...LON 3817 10700 3825 10674 3804 10672 3805 10700 TIME...MOT...LOC 2009Z 258DEG 16KT 3810 10697 Cohen
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:49 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Jun 24, 1:01 PM MDT | Special Weather Statement | PUB | Teller | 14 min |
| Jun 24, 1:04 PM MDT | Special Weather Statement | PUB | Saguache | 26 min |
| Jun 24, 1:11 PM MDT | Special Weather Statement | PUB | Douglas | 34 min |
| Jun 24, 1:29 PM MDT | Special Weather Statement | PUB | Saguache | 31 min |
| Jun 24, 1:45 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Jun 24, 2:38 PM MDT | Special Weather Statement | PUB | El Paso | 22 min |
| Jun 24, 2:51 PM MDT | Special Weather Statement | PUB | Elbert | 39 min |
| Jun 24, 2:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 37 min |
| Jun 24, 2:58 PM MDT | Special Weather Statement | PUB | Saguache | 47 min |
| Jun 24, 3:16 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 59 min |
| Jun 24, 3:46 PM MDT | Special Weather Statement | PUB | 44 min | |
| Jun 24, 3:49 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 56 min |
| Jun 24, 3:56 PM MDT | Special Weather Statement | PUB | Otero | 49 min |
| Jun 24, 4:13 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jun 24, 4:18 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 57 min |
| Jun 24, 4:31 PM MDT | Tornado Warning | PUB | Prowers | 32 min |
| Jun 24, 4:39 PM MDT | Special Weather Statement | PUB | Otero | 51 min |
| Jun 24, 4:50 PM MDT | Special Weather Statement | PUB | El Paso | 55 min |
| Jun 24, 4:53 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
| Jun 24, 5:08 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jun 24, 5:51 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.